Log in
British Lung Foundation
39,606 members46,419 posts

Indacaterol (onbrez) inhaler

Has anybody started using the onbrez inhaler instead of Spiriva Respimat? I seem to have had a rather bad reaction to Respimat and have been looking at what could take its place. And this seems the best to ask the doctor for. Sometimes I like to do my own own research and be my doctor.

13 Replies
oldestnewest

My GP prescribed this for me approx 2 months ag and. I also use the Spiriva. My GP checked they could both be used together.I take the Spriva in a morning & the Onbez at night. I have found it to be very good and has helped tremendously although as it hits the back of your throat you will probably begin to cough! Apparantly this is normal. Still not sure which way round to take them though as my breathing is usually bad in a morning, so I'm going to change them around and see if it helps. I would certainly recommend you try it. Good luck.

Reply

Hi Derek, I don't have personal experience of this drug but would be interested to know how you get on with it if you try it.

I've heard people say they think its great and others who have not been able to tolerate it.

Hope you find it suits you, or maybe the handihaler spiriva as an alternative to respimat spiriva.

good wishes Zoee

Reply

I used to have the handihaler but had a problem in that it made me so dry in the mouth - I even had a test for diabetes I was that dry. Will hopefully be seeing the doctor on Friday so fingers crossed I can try the Onbrez as I have stopped taking the respimat as I found it was causing my heart to do crazy things. A possible listed side effect of respimat so good reason to play safe and stop using it. Only happens with those that have been taking respimat long term, and does not have the same effects as the handihaler. Curious as to why that side effect is with just the respimat though. Will let you guys know how I get on with the onbrez if the doctor agrees to let me try it.

Reply

Hi Derek good luck on Friday at the docs.

The last I read on the respimat was concerning the delivery dose, with cautions for pre existing cardiac patients. At the time the recommendation was that patients discuss with their doctors.

Reply

I knew of a high risk from Respimat and was aware. But after today seeing a post that has recently been published in the Lancet. I will not be taking this anymore. I would rather be more sob. Read it for yourself at news-medical.net/news/20110...

Reply

To explain further I have suffered from missed heart beats and some irregular heartbeat all my life. Never given a cause for concern, and do not have heart disease. Recent ecg's and a full medical for a research programme I am on gave me the all clear heart wise. However, this last week I noticed my heart was like an old banger about to give out. It would show 150bpm, then suddenly drop to say 86, then rise to 110, doing this all the time with the beat changing often every minute. I suspected the spiriva as my exacerbation had passed. And my medication for that had ended. So I stopped taking the respimat about five days ago or so. My heartbeat continued to do this but with less difference in the bpm as days went by. Today it is more or less normal. It does take a few days to get the Respimat out the system. Odd I don't feel anymore sob than usual either. This really is scary stuff...

Reply

Hi again Derek, yes the respimat article is similar to the one I read. This one mentions about the delivery concentration of the drug:

uk.reuters.com/article/2011...

That sounds dodgy Derek about your irregular heatbeat, I guess the doc will want to check you out again after this episode.

I use the handihaler and find it suits me ok.

I found in the past it takes more than five days of not taking it for comparison. But hopefully you will be ok. Just as well you are seeing the doc on Friday I think.

Take care.

Reply

Hello, I hope you are doing much better now, sorry to know that this happened to you.

I have the same problem with spiriva, this is my 5th day not using it but I have constantly tachycardia and missed heart beats. I am death scared.

I wanted to ask you how long did take this drug to get out of your system?

Reply

I was using the Spiriva Handihaler for several years, then when I moved to a different area I was given Spiriva Respimat. I was on that for a few years but recently was told by my resp. nurse that they were withdrawing the Respimat and I was put back on the Handihaler! I asked why it was being withdrawn and she said it was because they have been found to be less effective. I didn't ask, though, if this was just in this area (Norfolk) or nationwide. Hope the Onbrez is available and suitable for you. Jude x

Reply

When they were first developing Onbrez they thought it would replace Spiriva instead they found that they worked better together.

Reply

I saw my doctor, s locum. Was told to speak to my respiratory nurse but in the meantime have been put on the handihaler rather than the respimat. A cop out when the doctor will not do anything is my view. As I am at the hospital for my O2 assessment on Tuesday will ask then.

Reply

I was one of the first people in Oz to try Onbrez - which a friend (pharmacist) brought to me from the UK. Unfortunately I am one of those people for whom it does not work - makes me more breathless. So for the moment I stick to my Spiriva and Symbicort. Hopefully it won't be too long before a treatment that really works comes along - bring on those stem cells!!

Reply

Hello, I'm new here

I've used Onbrez 150 mg for almost a month together with Spiriva. Before Onbrez I had Symbicort 160, but it lowers my immunity because of corticosteroids, as my doctor thinks, because I have more serious episodes of disease.

I am losing my voice from Onbrez. It's very disturbing because I have my throat so dry that I have to quickly drink water. Has anyone hoarseness?

Reply

You may also like...